Jul 20, 2004
I learnt that I was infected a year ago and had a CD4 count of 111; I have forgotten the viral load count. I've been taking Combivir and Stochrin for a year. My CD4 count is now 820 and VL undetectable. I've now been entered for an AMPLIGEN trial. It is a draw as to who gets the Ampligen the 1st year. Will know on Thursday. Anybody know anything about Ampligen , how it could improve my life and any chance of it helping my Neuropathy
| Response from Dr. Conway
Ampligen is a synthetic RNA molecule that has been evaluated as adjunctive therapy for HIV, possibly as an immune stimulant, and possibly as an antiviral, synergistic with drugs like AZT. Clinical trials conducted in the late 1980s failed to show a benefit of adding it to AZT, in terms of disease progression. More recently, it has been shown to help prolong the period of time that people may be able to stay off therapy when it is interrupted as part of an STI. This information, presented at the International AIDS Conference in 2002, may have renewed the general interest in it, at least within research trials.
It is fairly benign with respect to side effects. I am not sure if it has ever been shown to help things like neuropathy.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Aching After Anal Sex With Condom Does It Mean I Have HIV
- Bloody Pee After Condom Inside Out Worried I Have HIV
- Groin Pain After Nipple Biting Worried I Have HIV
- Headache After Kissing Stripper Worried I Have HIV
- Headache After Swallowing Blood Worried I Have HIV
- Herpes After Deep Kissing Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.